Alert archive / Arkansas / Tornado Warnings in 2022

Tornado Warning 10, NWS Tulsa, OK

April 11, 2022Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this tornado warning at Apr 11, 2022, 5:59 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2022, 5:59 PM CDT (22:59 UTC)
Expired
Apr 11, 2022, 6:29 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 48 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Apr 11, 3:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WFUS54 KTSA 112259
TORTSA
ARC047-131-112345-
/O.NEW.KTSA.TO.W.0010.220411T2259Z-220411T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
559 PM CDT Mon Apr 11 2022

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Southern Franklin County in west central Arkansas...
  Northeastern Sebastian County in west central Arkansas...

* Until 645 PM CDT.
    
* At 559 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Charleston, moving east at 30 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Charleston...                     Altus...
  Branch...                         Denning...
  Wiederkehr Village...             Etna...
  Peter Pender...                   Alix...
  Vesta...                          Cecil...
  Ursula...                         Meg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
      3542 9380 3531 9381 3532 9392 3524 9392
      3524 9410 3540 9412 3549 9371
TIME...MOT...LOC 2259Z 260DEG 25KT 3533 9405 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$
2 follow-up statements
536 
WWUS54 KTSA 112315
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
615 PM CDT Mon Apr 11 2022

ARC131-112325-
/O.CAN.KTSA.TO.W.0010.000000T0000Z-220411T2345Z/
Sebastian AR-
615 PM CDT Mon Apr 11 2022

...THE TORNADO WARNING FOR NORTHEASTERN SEBASTIAN COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area, therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas.

LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
      3542 9380 3531 9381 3532 9392 3524 9392
      3524 9398 3542 9396 3549 9371
TIME...MOT...LOC 2315Z 271DEG 25KT 3527 9391 

$$

ARC047-112345-
/O.CON.KTSA.TO.W.0010.000000T0000Z-220411T2345Z/
Franklin AR-
615 PM CDT Mon Apr 11 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN FRANKLIN COUNTY...
    
At 615 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ratcliff, moving east at 30 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Altus...                          Branch...
Denning...                        Wiederkehr Village...
Etna...                           Peter Pender...
Alix...                           Meg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
      3542 9380 3531 9381 3532 9392 3524 9392
      3524 9398 3542 9396 3549 9371
TIME...MOT...LOC 2315Z 271DEG 25KT 3527 9391 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$
689 
WWUS54 KTSA 112329
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
629 PM CDT Mon Apr 11 2022

ARC047-112339-
/O.CAN.KTSA.TO.W.0010.000000T0000Z-220411T2345Z/
Franklin AR-
629 PM CDT Mon Apr 11 2022

...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas.

LAT...LON 3538 9371 3537 9372 3537 9375 3540 9379
      3542 9380 3531 9381 3532 9392 3524 9392
      3524 9398 3542 9396 3549 9371
TIME...MOT...LOC 2328Z 260DEG 25KT 3529 9379 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 2:35 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 11, 2:35 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
235 PM CDT Mon Apr 11 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 209 PM CDT Mon Apr 11 2022

The primary short term concern focuses on severe weather potential
through this evening, primarily from southeast OK through parts
of west central AR, along and south of quasi-stationary boundary.
As of 2 PM, the boundary extended near I-40 in west central AR to
near MLC to a little south of ADM. Meso analysis showing a pocket
of SB CAPE aground 3000 j/kg near I-30 in NC TX/SC OK with little
cap remaining. As such most of the recent CAM guidance shows
development across SE OK/WC AR over the next few hours, with some
suggestion of more robust development closer to 00z farther to
the southwest. Storms should become supercellular rather quick
given the strength/orientation of deep layer shear, with all modes
of severe possible in any more discrete cells. These storms will
move off to the east with most ending around 06z or shortly
thereafter.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 209 PM CDT Mon Apr 11 2022

Moist Gulf air will surge back north Tuesday in response to a
quickly approaching Pacific shortwave with entire area well
withing the warm sector. A sharp dryline will become established
west of I-35 as has been advertised for a few days now, but there
are a number of factors that could keep much, if any, convection
along the dry line in OK. Another consistent signal in the data
has been for a subtropical shortwave to lift northeast relatively
early in the day, forcing more widespread development in the warm
sector across TX/LA into southern OK, which would likely place
the OK portion of dry line within an area of subsidence. Most
guidance continues to support this with limited development. The
POP forecast for Tuesday mainly reflect potential associated
with the southern wave, which will have some severe potential. In
the event any storms fire on the dry line Tues afternoon, the
conditional prob of severe weather is quite high. Will also see
rather gusty winds Tuesday afternoon, fortunately we stay east of
the dry line which limits fire weather concerns some.

Higher chances of storms will eventually arrive in eastern Ok
Tuesday night into Wednesday morning as Pacific front overtakes
the dry line and sweeps through the area. These storms will also
have severe potential, though the highest may end up being just
east of the forecast area. Drier but cooler air behind the front
along with gusty NW winds will raise the fire weather potential,
though temperatures may stay below Red Flag criteria.

Patter will remain unsettled through the weekend with another
chance of showers and thunderstorms Easter weekend, with highest
chances appearing to be Saturday. A trend toward well below
normal temperatures may be shaping up early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Mon Apr 11 2022

Thunderstorm impacts will be the main aviation concern for the
next 6 to 12 hours, with ongoing potential at the NE OK and far NW
AR sites, shifting southward to MLC and FSM late afternoon and
early evening. Expect potential for IFR conditions and possible
severe wind gusts at MLC and FSM late afternoon into evening.
Ceilings will decrease tonight, with periods of IFR/MVFR
conditions likely. Visibility reductions in fog should also occur
at the NE OK sites tonight. Winds will largely be light until
things shift to the south tomorrow morning and become gusty.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  82  57  67 /  10  20  30  30
FSM   61  81  63  74 /  50  30  50  70
MLC   59  80  60  75 /  20  30  30  30
BVO   51  82  53  66 /  10  10  40  30
FYV   56  79  58  70 /  40  20  50  80
BYV   54  78  60  71 /  40  20  50  80
MKO   56  79  59  71 /  20  20  30  40
MIO   51  79  56  66 /  10  10  40  60
F10   56  81  59  71 /  20  20  30  30
HHW   64  79  63  79 /  30  50  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...22
Hazardous weather outlook, Apr 11, 12:34 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1234 PM CDT Mon Apr 11 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1234 PM CDT Mon Apr 11 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...After 5 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered strong to severe thunderstorms are expected
to develop late this afternoon and into the evening along and
south of a boundary stalled across southeast Oklahoma and western
Arkansas. Hail to the size of tennis balls and damaging wind gusts
to 70 mph will be the main threats, with a limited tornado threat
especially for storms that interact with the boundary. These
storms are expected to shift east of the forecast area by
midnight.

In addition to the main threat area in southeast Oklahoma and
western Arkansas, ongoing storms across far northeast Oklahoma and
into far northwest Arkansas may produce marginally severe hail
through early afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...
       Very High Fire Weather Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY AND SATURDAY...Thunderstorm Potential...
       Very High Fire Weather Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Tuesday and Wednesday may both feature organized severe weather
across eastern Oklahoma and northwest Arkansas. Tuesday's threat
is highly conditional, with the main question being how many
storms develop either ahead of a dryline expected to be near the
Interstate 35 corridor during the afternoon or across southeast
Oklahoma and into northwest Arkansas. An unstable airmass and
sufficient wind shear will be in place across the area, and any
storms that are able to develop with have a good chance to
strengthen to severe levels. Large hail, damaging winds and
tornadoes will all be possible tomorrow, but again, the overall
threat will be contingent on thunderstorms developing at all.

A cold front will sweep across the region Wednesday, with
additional strong to severe thunderstorms likely to develop along
it and sweep through the area. Strong winds and drier conditions
west of the cold front will increase fire weather concerns
Wednesday afternoon.

The potential for showers and storms will return over the
weekend as a frontal boundary moves into the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 11, 5:06 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Mon Apr 11 2022

ARZ019-020-112230-
Franklin AR-Crawford AR-
506 PM CDT Mon Apr 11 2022

...A strong thunderstorm will impact portions of northwestern
Franklin and central Crawford Counties through 530 PM CDT...

At 506 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Dyer, moving northeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Mountainburg...                   Mulberry...
Dyer...                           Lake Fort Smith...
Fern...                           Piney...
Bidville...                       Locke...
Turners Bend...                   Mount Gayler...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 14 and 23.
 Interstate 49 between mile markers 23 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas.

&&

LAT...LON 3546 9416 3554 9427 3576 9409 3576 9395
      3566 9380
TIME...MOT...LOC 2206Z 229DEG 31KT 3556 9418

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Local storm report, Apr 11, 5:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             CHARLESTON              35.30N 94.04W
04/11/2022  E1.75 INCH       FRANKLIN           AR   LAW ENFORCEMENT

            RELAYED BY EMERGENCY MANAGEMENT.

&&

KAH
Local storm report, Apr 11, 5:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TORNADO          BLOOMER                 35.30N 94.14W
04/11/2022                   SEBASTIAN          AR   STORM CHASER

            STORM CHASER VIDEO OF A TORNADO NEAR
            BLOOMER. SOME EVIDENCE OF DEBRIS IN SAME
            LOCATION ON KSRX RADAR. TIME ESTIMATED VIA
            RADAR.

0522 PM     HAIL             BLOOMER                 35.29N 94.14W
04/11/2022  E2.00 INCH       SEBASTIAN          AR   STORM CHASER

            TIME ESTIMATED BY RADAR. PIC RELAYED VIA
            TWITTER.

0521 PM     HAIL             2 SE URSULA             35.30N 94.08W
04/11/2022  U2.25 INCH       FRANKLIN           AR   PUBLIC

            REPORT FROM MPING: HEN EGG+ (2.25 IN.).

0528 PM     HAIL             2 E BRANCH              35.31N 93.92W
04/11/2022  E1.75 INCH       FRANKLIN           AR   FIRE DEPT/RESCUE

            RELAYED BY EMERGENCY MANAGEMENT. REPORT FROM
            BRANCH FD ON HIGHWAY 22 AT THE
            FRANKLIN/LOGAN COUNTY LINE.

&&
Special weather statement, Apr 11, 5:35 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
535 PM CDT Mon Apr 11 2022

OKZ073-075-076-112300-
Pittsburg OK-Latimer OK-Le Flore OK-
535 PM CDT Mon Apr 11 2022

...A strong thunderstorm will impact portions of Latimer, west
central Le Flore and southeastern Pittsburg Counties through 600 PM
CDT...

At 535 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Hartshorne, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Wilburton...                      Hartshorne...
Red Oak...                        Higgins...
Damon...                          Bengal...
Talimena State Park...            Haileyville...
Gowen...                          Panola...
Dow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.

&&

LAT...LON 3470 9560 3487 9563 3506 9503 3479 9493
TIME...MOT...LOC 2235Z 252DEG 30KT 3480 9551

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 11, 5:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 NW VESTA              35.40N 94.10W
04/11/2022  U0.75 INCH       SEBASTIAN          AR   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0544 PM     HAIL             3 SSE MEG               35.36N 93.86W
04/11/2022  E1.00 INCH       FRANKLIN           AR   PUBLIC

            PHOTO RELAYED VIA TWITTER. 4 MILES NORTH OF
            CAULKSVILLE.

&&
Local storm report, Apr 11, 5:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             CHARLESTON              35.30N 94.04W
04/11/2022  E2.75 INCH       FRANKLIN           AR   STORM CHASER

            PHOTO RELAYED VIA TWITTER. HAIL POSED NEXT
            TO AN ACTUAL BASEBALL.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACrawford, Sebastian47 min
Apr 11, 4:17 PM CDTTornado WarningTSACrawford, Sebastian43 min
Apr 11, 4:45 PM CDTTornado WarningTSACrawford, Franklin, Sebastian45 min
Apr 11, 4:49 PM CDTSevere Thunderstorm WarningTSACrawford19 min
Apr 11, 5:06 PM CDTSpecial Weather StatementTSAFranklin24 min
Apr 11, 5:12 PM CDTTornado WarningTSAFranklin, Sebastian48 min
Apr 11, 5:14 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian16 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian32 min

Nearby

Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.